Alert archive / Missouri / River Flood Warnings in 2016

River Flood Warning 150, NWS Kansas City, MO

August 12, 2016Atchison County, Holt County, Missouri

NWS Kansas City, MO issued this river flood warning at Aug 12, 2016, 6:53 AM CDT for Atchison County, Holt County, Missouri. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Aug 12, 2016, 6:53 AM CDT (11:53 UTC)
Expired
Aug 13, 2016, 7:17 AM CDT
In force
24 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Atchison County, MO, Holt County, MO

The radar

The Omaha radar (KOAX), 136 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tarkio River near Fairfax (FFXM7). The gauge peaked at 19.31 ft at Aug 12, 2016, 8:00 PM CDT.

actionminormoderate10152008/1208/1308/14
Action stage
12 ft
Minor stage
17 ft
Moderate stage
18 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06813000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

488 
WGUS43 KEAX 121153
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
653 AM CDT FRI AUG 12 2016
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Tarkio River at Fairfax affecting Atchison and Holt Counties.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC005-087-131153-
/O.NEW.KEAX.FL.W.0150.160812T1156Z-160813T1217Z/
/FFXM7.1.ER.160812T1156Z.160812T1200Z.160812T1217Z.NO/
653 AM CDT FRI AUG 12 2016

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Tarkio River at Fairfax.
* until Saturday morning.
* At  6:15 AM Friday the stage was 15.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 17.1 feet by this morning. The river will fall below 
  flood stage by this morning.
* At 17.0 feet...Low-lying farm fields begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Tarkio River
  Fairfax         17   15.9   Fri 06 AM   17.1 this morning
     
&&
  
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546

  

$$
4 follow-up statements
733 
WGUS43 KEAX 121244
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
744 AM CDT FRI AUG 12 2016
  


...Forecast flooding changed from Minor to Moderate severity for the 
following rivers in Missouri...

  Tarkio River at Fairfax affecting Atchison and Holt Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC005-087-131244-
/O.EXT.KEAX.FL.W.0150.000000T0000Z-160813T2153Z/
/FFXM7.2.ER.160812T1147Z.160812T1700Z.160812T2153Z.NO/
744 AM CDT FRI AUG 12 2016

...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for 
 The Tarkio River at Fairfax.
* At  7:15 AM Friday the stage was 17.7 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 19.6 feet by this
  afternoon. The river will fall below flood stage late this 
  afternoon.
* At 19.0 feet...Flooding begins in the vicinity of Corning.
* At 18.0 feet...U.S. Highway 59 north of Fairfax begins to flood.
* At 17.0 feet...Low-lying farm fields begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Tarkio River
  Fairfax         17   17.7   Fri 07 AM   19.6 this afternoon
     
&&
  
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546

  

$$
886 
WGUS83 KEAX 121823
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
123 PM CDT FRI AUG 12 2016
   

...The Flood Warning continues for the following rivers in 
Missouri...

  Tarkio River at Fairfax affecting Atchison and Holt Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC005-087-131823-
/O.EXT.KEAX.FL.W.0150.000000T0000Z-160814T0017Z/
/FFXM7.2.ER.160812T1147Z.160812T1530Z.160813T0017Z.NO/
123 PM CDT FRI AUG 12 2016

The Flood Warning continues for
  The Tarkio River at Fairfax.
* until Saturday evening.
* At 12:15 PM Friday the stage was 18.6 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* At 19.0 feet...Flooding begins in the vicinity of Corning.
* At 18.0 feet...U.S. Highway 59 north of Fairfax begins to flood.
* At 17.0 feet...Low-lying farm fields begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Tarkio River
  Fairfax         17   18.6   Fri 12 PM   17.1 this evening
     
&&
  
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
  

$$
770 
WGUS83 KEAX 130107
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
807 PM CDT FRI AUG 12 2016
   

...The Flood Warning continues for the following rivers in 
Missouri...

  Tarkio River at Fairfax affecting Atchison and Holt Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC005-087-140107-
/O.EXT.KEAX.FL.W.0150.000000T0000Z-160814T0318Z/
/FFXM7.2.ER.160812T1147Z.160813T0000Z.160813T0318Z.NO/
807 PM CDT FRI AUG 12 2016

The Flood Warning continues for
  The Tarkio River at Fairfax.
* until Saturday evening.
* At  7:15 PM Friday the stage was 19.2 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  tonight.
* At 19.0 feet...Flooding begins in the vicinity of Corning.
* At 18.0 feet...U.S. Highway 59 north of Fairfax begins to flood.
* At 17.0 feet...Low-lying farm fields begin to flood.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Tarkio River
  Fairfax         17   19.2   Fri 07 PM   15.1 early Saturday morning
     
&&
  
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546

  

$$
457 
WGUS83 KEAX 130750
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
250 AM CDT SAT AUG 13 2016
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Tarkio River at Fairfax affecting Atchison and Holt Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC005-087-130820-
/O.CAN.KEAX.FL.W.0150.000000T0000Z-160814T0318Z/
/FFXM7.2.ER.160812T1147Z.160813T0045Z.160813T0657Z.NO/
250 AM CDT SAT AUG 13 2016

The Flood Warning is cancelled for
  The Tarkio River at Fairfax.
* At  2:15 AM Saturday the stage was 16.7 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage at  1:57 AM Saturday.
* Forecast...The river will continue to fall to 8.8 feet by Sunday 
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Tarkio River
  Fairfax         17   16.7   Sat 02 AM   13.4 this morning
     
&&
  
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 12, 6:46 AM CDT, 7 minutes earlier.

Area forecast discussion, Aug 12, 6:46 AM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
646 AM CDT FRI AUG 12 2016

.Discussion...
Issued at 332 AM CDT FRI AUG 12 2016

On the large-scale this morning...water vapor imagery showing a
positively tilted trough moving through the Northern Plains...with
cyclonic flow extending south across the Heartland. Within this
flow...several weak shortwaves are evident this morning...with a slow
moving cold front now extending from Central Kansas northeast into
the central Great Lakes. This boundary along with the aforementioned
weak impulses have been the focus for early morning convection
across the Lwr Missouri Vly. The main concern with this activity so
far have been the likelihood of heavy rainfall thanks to PWAT values
exceeding 2" across the area. So far the winner has been Atchison
County, MO where latest radar estimates indicate over 4 inches has
fallen across portions of the county...but recent calls to to law
enforcement reveal no ongoing issues.

As we head into today...expect a gradual lull in activity after
sunrise before convection redevelops later this morning and afternoon
as the cold front ever so slowly works through the area. Additional
forcing will be provided by a series of weak shortwave
disturbances and favorable positioning under the right entrance of
an anticyclonically curved jet...however weak winds will curtail any
severe weather threat. As with this morning however, localized heavy
rainfall cannot be ruled out thanks to the anomalously high PWAT
values (2-3 standard deviations above normal). Latest high-res model
runs advertise this scenario quite well...and have maintained high-
end chance pops across the southern 2/3rds of the fcst area this
afternoon. With plenty of cloud cover...cooler 850 temps...and rain
cooled air...expect a more comfortable afternoon with highs climbing
into the middle to upper 80s.

Precip chances to largely come to an end later this evening as
frontal band sinks south of the forecast area and high pressure
begins building in from the north. This will mark the beginning of a
pleasant weather pattern for the upcoming weekend with northeast
low-level flow allowing for lower humidity and cooler temps. In
fact...850 temps by Sunday should only support highs in the lower
80s across most locations.

Beyond the weekend...attention will then shift down to our south as
meandering inland tropical disturbance (now affecting the central
Gulf Coast) begins to move northward. Right now...the GFS brings some
of its moisture into our southern zones late on Monday while the
ECMWF keeps it further to our south and east. This will certainly be
worth watching as it could lead to periods of heavy rainfall if it in
fact makes it this far north. Regardless...abundant cloud cover
early next week should result in below normal temps as the kiddos
head back to school.

&&

.Aviation...(For the 12Z TAFS through 12Z Saturday Morning)
Issued at 645 AM CDT FRI AUG 12 2016

Shwrs/storms ongoing across area terminals this morning in advance of
a cold front that will slide across the region later today. From this
vantage point...activity looks to last through the 15z time frame or
so before a temporary reprieve arrives by late morning. After a few
hours of reduced areal coverage...expect redeveloping shwrs/storms
this afternoon as the front continues to slide through the area. With
respect to restrictions...expect periodic MVFR conditions this
morning with IFR possible for short periods of time. As storms
develop later on...fcst models advertise developing stratus this
afternoon centered around 5 kft before clearing arrives during the
evening and overnight hours. This will likely set the stage for
developing fog at STJ early Friday morning.

&&

.EAX Watches/Warnings/Advisories...
KS...None.
MO...None.
&&

Discussion...32
Aviation...32
Hazardous weather outlook, Aug 12, 4:59 AM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
459 AM CDT FRI AUG 12 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-131000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
459 AM CDT FRI AUG 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 SCATTERED THUNDERSTORMS ARE EXPECTED TODAY HOWEVER SEVERE WEATHER IS
 NOT EXPECTED.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 9:11 PM CDTSpecial Weather StatementEAXAtchison64 min
Aug 11, 10:12 PM CDTSpecial Weather StatementEAXHarrison, Mercer, Nodaway, Worth48 min
Aug 11, 11:43 PM CDTAreal Flood AdvisoryEAXAtchison, Gentry, Harrison, Holt, Mercer, Nodaway and 1 more6 hr

Nearby

River Flood Warnings in Missouri, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.